Coping with my RLS

My RLS never goes away , but at the moment I am able to control it most of the time with Roprinarol . The doctor said I can take up to 8 a day . I never have 5 has been the most as my problem is with me 24 / 7 the thing I have found medication will not work if I take it after the problem starts , if I this happens I have to go for a walk or turn out the airing cupboard LOL . I found I'm worse if I drink alcahol ( shame ) ,I take 2 at supper time and 2 more befor bed if it wakes me in the night I take 1 more , hope fellow suffers find this interesting and will let me know what works for them .

8 Replies

oldestnewest
  • Hi have you had to keep increasing your Ropinerole? Do your symptoms now start earlier in the day? What strength are your pills? The maximum daily dose is now recommended by the experts to be no more than 1mg or 2mg ABSOLUTE tops. You may have augmentation and I am concerned that your doctor is suggesting that you keep upping your dose. Put augmentation in the search box and read old posts about it, there are numerous posts. ....Pippins2 x

  • Another warning sign of augmentation is symptoms spreading into other body parts most commonly the arms and I see from your old post this is happening and that we have discussed augmentation before so I am doubly concerned about your doctor telling you that you can keep upping the dose, Pippins2 x

  • The first time I had Ropinerole the effect was magical. I thought my rls problem was solved but over the years my dose has gradually increased to a level where I suffer from side effects. Cutting it again, myself, I got withdrawal symptoms. At no point was I told that it is addictive.

  • What were your withdrawal symptoms and how long have they lasted? I stopped pramipexole 2 weeks ago, and I still don't feel "right" . DO you know how long it takes for the body to readjust without the dopamine agonists?

  • The withdrawal symptoms are very similar to the side effects - nausea, loss of balance, lack of concentration, lack of motivation, exhaustion, fuzzy brain. I feel asif I've got my brain back but the other symptoms continue in a milder form. It's about three weeks now and I'm determined not to increase the dose again although the rls is deteriorating again.

    The rls was so much better after 4 sessions with a cranial osteopath. I've got another appointment on Friday. I live in hopes that he can keep me stable.

  • Thankyou for the info, it was very helpful - the first week after stopping, other than loss of balance, I had all the other symptoms you listed - only 1 plate could be spun at a time, instead of the usual dozen !!! and all I wanted to do was slump!

    Hopefully I will restore normal functioning soon, as I hope you do too.

  • 8mg?? must be a mistake. I also got Augmentation from Ropinerol (top dosage of 4mg spread out through the day) and had to come off it slowly. I'm off to the Dr's tomorrow to see what else I can have as Gabapentin doesn't seem to help either. I've had about 5 hrs sleep in the last week. End up walking all night around the house, so tired but can't sleep.

  • I read about augmentation and they suggested going on a cocktail of drugs rather than just one.Best wishes!

You may also like...